Alert archive / Tennessee / Special Weather Statements in 2017
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Aug 2, 2017, 12:16 PM CDT for Davidson County, Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2017, 12:16 PM CDT (17:16 UTC)
- Expired
- Aug 2, 2017, 12:45 PM CDT
- In force
- 29 min
- Issued by
- NWS Nashville, TN
County Davidson County, TN
The radar
The Nashville radar (KOHX), 5 km from the middle of the area, began a volume at 17:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.3 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 639 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1143 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
891
WWUS84 KOHX 021716
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
1216 PM CDT WED AUG 2 2017
TNZ008-027-028-021745-
Davidson TN-Wilson TN-Sumner TN-
1216 PM CDT WED AUG 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DAVIDSON...
SOUTHWESTERN SUMNER AND NORTHWESTERN WILSON COUNTIES UNTIL 1245 PM
CDT...
At 1216 PM CDT, Doppler radar was tracking a strong thunderstorm over
Old Hickory, or 10 miles northeast of Nashville, moving southeast at
5 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Madison, Hendersonville, Mount Juliet, Goodlettsville, Lakewood and
Old Hickory.
LAT...LON 3626 8674 3636 8667 3632 8646 3624 8650
3618 8657
TIME...MOT...LOC 1716Z 295DEG 6KT 3627 8664
$$
10What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 2, 11:10 AM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Aug 2, 11:10 AM CDT, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1110 AM CDT Wed Aug 2 2017 .UPDATE... FOR MORNING DISCUSSION. && .DISCUSSION... It's a warm day with partly cloudy skies with a few more high clouds over on the plateau. Sfc high is centered east of the area with light winds for us. HRRR is showing some isolated to scattered activity later this afternoon. The chance pop was moved a little farther east due to HRRR wanting to develop showers and storms along the I-65 cooridor. Models are being too aggressive with cloud cover so sky grids were adjusted down. This could allow high temperatures to creep up a degree or two higher. && .AVIATION... 12Z TAF DISCUSSION. VFR. Chances for showers and thunderstorms will move in during the afternoon, but coverage looks to be isolated to scattered per model consensus. So for now just have VCTS mention for KCKV, KBNA, and KMQY this afternoon. Winds will be mainly out of the south and southwest around 5 knots during the day. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Reagan AVIATION........Barnwell
Hazardous weather outlook, Aug 2, 5:11 AM CDT, 7 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 511 AM CDT Wed Aug 2 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-031015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 511 AM CDT Wed Aug 2 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A few strong storms will be possible on Friday afternoon across all of Middle Tennessee. Strong wind gusts will be the main threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. 27
In the hours before
Special weather statement, Aug 2, 12:16 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
1216 PM CDT WED AUG 2 2017
TNZ008-027-028-021745-
Davidson TN-Wilson TN-Sumner TN-
1216 PM CDT WED AUG 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DAVIDSON...
SOUTHWESTERN SUMNER AND NORTHWESTERN WILSON COUNTIES UNTIL 1245 PM
CDT...
At 1216 PM CDT, Doppler radar was tracking a strong thunderstorm over
Old Hickory, or 10 miles northeast of Nashville, moving southeast at
5 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Madison, Hendersonville, Mount Juliet, Goodlettsville, Lakewood and
Old Hickory.
LAT...LON 3626 8674 3636 8667 3632 8646 3624 8650
3618 8657
TIME...MOT...LOC 1716Z 295DEG 6KT 3627 8664
10The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 1:17 PM CDT | Special Weather Statement | OHX | Wilson | 28 min |
| Aug 2, 5:09 PM CDT | Areal Flood Advisory | OHX | DeKalb, Fentress, Overton, Putnam, Van Buren, Warren and 1 more | 3 hr |
| Aug 2, 6:20 PM CDT | Areal Flood Advisory | OHX | Dickson, Hickman | 3 hr |
Nearby
Special Weather Statements in Tennessee, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.